Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

migraines, dizziness and a "weird taste in his mouth"

Posted by on Nov. 22, 2013 at 9:21 PM
  • 7 Replies

so I posted this in advice for moms but wasn't getting any suggestions...

background: Sam is 14, he was diagnosed with bipolar disorder, PTSD, anxiety/panic disorder and is on zoloft and lithium. They just increased the zoloft from 50mg to 75mg last week.

He just told me all of this yesterday evening so I didn't know about it earlier in the week or I would have called the doctor sooner.

He told me for the past five or so days he has been getting severe waves of nausea (however the past two days he has forgotten his medicine and has not felt nauseous so we think the nausea is from the med increase) but he has been getting severe migraines everyday for the past five days. Saturday he had "one of the worst migraines he's ever had with blurry vision etc." (his words). He told me this evening that the past three days he has been very dizzy but he doesn't think its from stuffy ears or anything like that. He said he feels tired and today he has felt "slowed down". He told me he was talking to his mom and everything seemed to slow down, as if she was talking in slow motion and that lasted for about 30 seconds and it freaked him out. 

 he is insisting that his mouth tastes like plastic/chemical. He was chewing on his headphone cord so I asked if that was the reason why (maybe it had something on it) and he is insisting that it wasn't from the cord. This kid is a character.

He has an appointment to see his doctor next week, but I'm wondering if I should call his psychiatrist on monday as well, and if I should be worried about him continuing to take the 75mg of zoloft.

does anyone have any idea what might be going on? is it related to the meds? should I have him go back to 50mg until we talk to the doctor?

by on Nov. 22, 2013 at 9:21 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-7):
letstalk747
by Joy on Nov. 22, 2013 at 11:21 PM

this has happened because of meds that i know of , it tapered off after a couple weeks , keep us posted ok

 is he eating the same and sleeping the same or diff ?

Linagma03
by Gold Member on Nov. 22, 2013 at 11:40 PM

Hugs! I don't have any advice sorry. 

AllyB_
by Member on Nov. 23, 2013 at 12:17 AM


From what I know he is eating and sleeping the same. he never sleeps very well, but he hasn't told me that that has changed. the only change that I know about is the meds, but the headaches are happening even when he doesn't take the medicine so I'm not sure what to think now

Quoting letstalk747:

this has happened because of meds that i know of , it tapered off after a couple weeks , keep us posted ok

 is he eating the same and sleeping the same or diff ?



darbyakeep45
by Darby on Nov. 23, 2013 at 5:05 AM

Definitely could be the medication.  I'd call the doctor and see about lowering his dosage until the appointment.  Hugs!

Codysmom2106
by Bronze Member on Nov. 23, 2013 at 8:24 AM

I was wondering if it might be from the meds too. I hope you can get everything worked out. Good luck! 

Momof4AEMW
by Silver Member on Nov. 23, 2013 at 10:00 AM

low on potassium?  I had these exact symptoms and my potassium was all gone, one of my meds had caused it.  I'd get a blood test done as it progresses quickly. 

letstalk747
by Joy on Nov. 23, 2013 at 10:27 PM

yeah , poor guy , i hope the headaches go away soon

Quoting AllyB_:


From what I know he is eating and sleeping the same. he never sleeps very well, but he hasn't told me that that has changed. the only change that I know about is the meds, but the headaches are happening even when he doesn't take the medicine so I'm not sure what to think now

Quoting letstalk747:

this has happened because of meds that i know of , it tapered off after a couple weeks , keep us posted ok

 is he eating the same and sleeping the same or diff ?




Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)